Alert archive / Arizona / Special Weather Statements in 2011
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Aug 2, 2011, 9:58 PM MST. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 9:58 PM MST (04:58 UTC)
- Expired
- Aug 2, 2011, 10:45 PM MST
- In force
- 47 min
- Issued by
- NWS Phoenix, AZ
The radar
The Phoenix radar (KIWA), 64 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 5.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 3389 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129 WWUS85 KPSR 030458 SPSPSR SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 958 PM MST TUE AUG 2 2011 AZZ023-024-030545- MARICOPA AZ- 958 PM MST TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 1045 PM MST AT 953 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SCOTTSDALE...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAREFREE... CAMP CREEK... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3396 11196 3396 11166 3368 11171 3368 11193 TIME...MOT...LOC 0458Z 181DEG 6KT 3377 11182 $$ LEINS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 2, 8:10 PM MST, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 2, 8:10 PM MST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
810 PM MST TUE AUG 2 2011
.SYNOPSIS...
HOT WEATHER IS EXPECTED THROUGH THURSDAY...ALONG WITH EXCESSIVE HEAT
IN THE DESERT AREAS OF SOUTH-CENTRAL AND SOUTHWEST ARIZONA...BEFORE
DROPPING BACK FRIDAY AND THIS WEEKEND. DRIER AIR OVER THE AREA WILL
EFFECTIVELY CONFINE PRECIPITATION CHANCES TO THE HIGHER TERRAIN
AREAS WELL EAST OF PHOENIX THROUGH FRIDAY. SOME HUMIDITY IS EXPECTED
TO RETURN THIS WEEKEND AND EARLY NEXT WEEK WITH AT LEAST A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THE HIGHER
TERRAIN OF SOUTH-CENTRAL ARIZONA.
&&
.DISCUSSION...
ISOLATED STORM ACTIVITY ONCE AGAIN ACROSS THE SOUTHWEST DESERTS AND
SOUTHEAST CALIFORNIA THIS EVENING...AND SO FAR ONLY ONE STORM HAS
WARRANTED A SIGNIFICANT WEATHER ADVISORY/WARNING...MAINLY SOUTH OF
GILA BEND ALONG HIGHWAY 85. THE ONLY STORM THAT OCCURRED EAST OF
PHOENIX WAS BEYOND GLOBE...AND IT QUICKLY FIZZLED DOWN TO A WEAK
OUTFLOW BOUNDARY...THUS OUR EASTERN ZONES REMAINED RELATIVELY QUIET.
THE CURRENT 8-3 00Z KPSR RAOB HELPS EXPLAIN WHY STORMS ARE CURRENTLY
STRUGGLING ACROSS OUR CWA AND FINDING LITTLE SUPPORT. PRECIPITABLE
WATER DROPPED ALMOST ONE HALF INCH FROM THIS MORNING...AND CAPE
REMAINS MINIMAL CAPITALIZED BY DRIER AIR AND CIN. EVEN SURFACE OBS
REFLECT THE DRIER AIR...DEW POINT TEMPS ON AVERAGE CWA-WIDE DROPPED
5-10 DEGREES OVER THE LAST 24-HOURS...AND PHOENIX IS CURRENTLY 107
DEGREES WITH A DEW POINT OF 51. STILL SOME SLIGHT POP CHANCES...AN
OUTFLOW BOUNDARY MOVING SOUTH FROM THUNDERSTORMS WELL TO THE NORTH
OF LAKE PLEASANT HAS THE POTENTIAL TO GIN UP A POP-UP STORM OR TWO
OVER NORTHWEST MARICOPA COUNTY OVER THE NEXT HOUR OR TWO...BUT
OVERALL NO ACTIVITY ACROSS IS EXPECTED ACROSS THE GREATER PHOENIX
METROPOLITAN AREA AFTER 05Z THIS EVENING/OVERNIGHT.
VERY HOT TEMPERATURES WERE RECORDED TODAY ACROSS OUR CWA...DESERT
HIGHS RANGING FROM 108 DEGREES NEAR COOLIDGE...UP TO 114 AT YUMA.
PHOENIX SKY HARBOR AIRPORT WEIGHED IN AT 113 DEGREES...AND THIS
TEMPERATURE TIED THE OLD RECORD OF 113 DEGREES SET IN 2009. MODELS
AGREE THAT ATMOSPHERIC MOISTURE WILL CONTINUE TO THIN/DRY OUT FOR A
FEW DAYS...AND CURRENT MOS GUIDANCE SUGGESTS THAT VERY HOT TEMPS
WILL REMAIN OVER OUR FORECAST AREA INTO THURSDAY.
ADJUSTED SHORT TERM DIGITAL FORECAST GRIDS...MAINLY POP/WX/SKY TO
REFLECT THE CURRENT RADAR/SATELLITE TRENDS. REST OF THE INHERITED
FORECAST APPEARS TO BE IN GOOD SHAPE.
PREVIOUS DISCUSSION...
HIGH PRESSURE ALOFT IS EXPECTED TO CONTINUE TO BE CENTERED IN THE
VICINITY OF OKLAHOMA...TEXAS...AND ARKANSAS THIS WEEK. DRIER AIR HAS
BEGUN TO CIRCULATE AROUND THE HIGH FROM THE SOUTH AND SOUTHWEST INTO
OUR AREA. THE DRIER AIR WILL ALLOW TEMPERATURES TO WARM...BRINGING
HOTTER WEATHER AND EXCESSIVE HEAT...MAINLY FROM THE LOWER COLORADO
RIVER VALLEY EAST ACROSS THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA
DESERTS...INCLUDING YUMA AND THE GREATER PHOENIX AREA...THROUGH
THURSDAY.
THE DRIER AIR FROM THE SOUTHWEST IS EXPECTED TO PUSH THE MOISTURE
EAST AND CONFINE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
HIGHER TERRAIN WELL EAST OF THE GREATER PHOENIX AREA WEDNESDAY.
THEN...DRY WEATHER IS EXPECTED ACROSS THE ENTIRE AREA FROM SOUTHEAST
CALIFORNIA TO SOUTH-CENTRAL ARIZONA INCLUDING SOUTHERN GILA COUNTY
THURSDAY AND FRIDAY.
SOME HUMIDITY IS EXPECTED TO RETURN FROM THE SOUTHEAST IN THE
CLOCKWISE FLOW OF AIR AROUND THE HIGH PRESSURE SYSTEM THIS WEEKEND
AND EARLY NEXT WEEK WITH AT LEAST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE SOUTH-CENTRAL ARIZONA HIGHER TERRAIN SOUTH AND
EAST OF THE GREATER PHOENIX AREA.
&&
.AVIATION...
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...
INCLUDING KPHX...KIWA...KBLH AND KIPL...
SCT-BKN DEBRIS CLOUDINESS AOA 12KFT WILL PERSIST ACROSS THE AREA
OVERNIGHT...AND AN ISOLATED WEAK THUNDERSTORM STILL POSSIBLE...
ESPECIALLY OVER PORTIONS OF THE SOUTHWEST AZ DESERTS UNTIL AROUND
06Z. EXPECT LIGHT WINDS THROUGH WEDNESDAY MORNING...BECOMING
WESTERLY AFTER 18Z AT ALL TAF SITES...EXCEPT KBLH WHERE WINDS WILL
FAVOR THE SOUTH ALONG THE LOWER COLORADO RIVER VALLEY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
COOLER DAYTIME TEMPERATURES AND A RETURN OF MONSOON MOISTURE ARE
ANTICIPATED FRIDAY...CONTINUING INTO THE WEEKEND. LOW-LEVEL FLOW
BECOMES MORE SOUTHERLY UP THE GULF OF CALIFORNIA FRIDAY THROUGH
SUNDAY...AND THIS WILL HELP IMPORT MOISTURE BACK INTO THE DESERT
SOUTHWEST. DAYTIME HUMIDITY LEVELS WILL GRADUALLY IMPROVE...RISING
FROM THE SINGLE DIGITS OVER SOUTHEAST CALIFORNIA...BACK INTO THE
LOWER 20S AREA-WIDE OVER THE WEEKEND. AS MOISTURE RETURNS....
PRECIPITATION CHANCES WILL ALSO TREND UP...BRINGING A SLIGHT CHANCE
OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN OF
SOUTH-CENTRAL ARIZONA BY SATURDAY. WINDS WILL REMAIN LIGHT THROUGH
THE PERIOD.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST THURSDAY
AZZ020>023-025>028.
CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THURSDAY CAZ031.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...MEYERS/ELLIS
AVIATION...MEYERS
FIRE WEATHER...MEYERSHazardous weather outlook, Aug 2, 5:59 AM MST, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 559 AM MST TUE AUG 2 2011 AZZ020>023-025>028-CAZ031-031300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 559 AM MST TUE AUG 2 2011 /559 AM PDT TUE AUG 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA... SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT. SEE THE EXCESSIVE HEAT WARNING PRODUCT FOR MORE DETAILS. THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS NEAR AND OVER THE HIGHER TERRAIN. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS AND BLOWING DUST AS WELL AS DANGEROUS CLOUD- TO-GROUND LIGHTNING. STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH WEDNESDAY AND THURSDAY. SEE THE EXCESSIVE HEAT WARNING PRODUCT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-031300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 559 AM MST TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS. STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WEDNESDAY AND AGAIN THIS WEEKEND AND EARLY NEXT WEEK. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS. STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-032-033-031300- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 559 AM PDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS NEAR AND OVER THE HIGHER TERRAIN. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS AND BLOWING DUST AS WELL AS DANGEROUS CLOUD- TO-GROUND LIGHTNING. STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS
In the hours before
Special weather statement, Aug 2, 5:06 PM MST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 506 PM MST TUE AUG 2 2011 AZZ026-030045- YUMA AZ- 506 PM MST TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA UNTIL 545 PM MST AT 505 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES NORTH OF TYSON. THIS STORM WAS NEARLY STATIONARY BUT DRIFTING SLOWLY TO THE NORTHEAST AROUND 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IF THIS STORM INTENSIFIES...LOCALIZED AREAS OF BLOWING DUST WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL YUMA COUNTY... LAT...LON 3323 11371 3287 11368 3285 11403 3319 11409 TIME...MOT...LOC 0006Z 274DEG 2KT 3303 11390 LEINS
Special weather statement, Aug 2, 5:28 PM MST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 528 PM MST TUE AUG 2 2011 AZZ026-030130- YUMA AZ- 528 PM MST TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA UNTIL 630 PM MST AT 522 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 38 MILES SOUTH OF TACNA...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IF THE STORM CONTINUES TO INTENSIFY...BLOWING DUST AND REDUCED VISIBILITIES COULD AFFECT PORTIONS OF INTERSTATE 8. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN YUMA COUNTY... LAT...LON 3221 11389 3247 11385 3237 11346 3210 11355 TIME...MOT...LOC 0027Z 206DEG 8KT 3218 11373 LEINS
Special weather statement, Aug 2, 6:43 PM MST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 643 PM MST TUE AUG 2 2011 AZZ027-030230- MARICOPA AZ- 643 PM MST TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWEST MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 730 PM MST. AT 641 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 17 MILES NORTH OF AJO...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HIGHWAY 85 SOUTH OF GILA BEND BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3290 11298 3280 11268 3251 11288 3258 11308 TIME...MOT...LOC 0142Z 202DEG 6KT 3263 11294 WOODALL
Special weather statement, Aug 2, 7:23 PM MST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 723 PM MST TUE AUG 2 2011 AZZ022-023-027-030315- MARICOPA AZ- 723 PM MST TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 815 PM MST AT 722 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF PALO VERDE...MOVING NORTHEAST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WINTERSBURG...ARLINGTON...AND BUCKEYE... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3349 11285 3337 11256 3314 11275 3322 11295 TIME...MOT...LOC 0223Z 206DEG 3KT 3326 11280 WOODALL
Special weather statement, Aug 2, 9:00 PM MST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 900 PM MST TUE AUG 2 2011 AZZ022-023-027-030445- MARICOPA AZ- 900 PM MST TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 945 PM MST AT 858 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTH OF WINTERSBURG...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THESE WINDS MAY ALSO PUSH INTO THE WEST VALLEY. OTHER LOCATIONS IMPACTED INCLUDE... PALO VERDE...BUDKEYE...AND LIBERTY. SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LOCAL BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3345 11293 3346 11245 3319 11244 3319 11290 TIME...MOT...LOC 0358Z 199DEG 5KT 3324 11286 WOODALL
Special weather statement, Aug 2, 9:58 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 958 PM MST TUE AUG 2 2011 AZZ023-024-030545- MARICOPA AZ- 958 PM MST TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 1045 PM MST AT 953 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SCOTTSDALE...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAREFREE... CAMP CREEK... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3396 11196 3396 11166 3368 11171 3368 11193 TIME...MOT...LOC 0458Z 181DEG 6KT 3377 11182 LEINS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:06 PM MST | Special Weather Statement | PSR | Yuma | 39 min |
| Aug 2, 5:15 PM MST | Areal Flood Advisory | PSR | Gila | 73 min |
| Aug 2, 5:28 PM MST | Special Weather Statement | PSR | 62 min | |
| Aug 2, 6:43 PM MST | Special Weather Statement | PSR | 47 min | |
| Aug 2, 6:59 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 46 min |
| Aug 2, 7:23 PM MST | Special Weather Statement | PSR | Maricopa | 52 min |
| Aug 2, 9:00 PM MST | Special Weather Statement | PSR | Maricopa | 45 min |
| Aug 3, 12:55 AM MST | Dust Storm Warning | PSR | 65 min | |
| Aug 3, 3:38 PM MST | Areal Flood Advisory | PSR | Gila | 112 min |
| Aug 3, 4:46 PM MST | Special Weather Statement | PSR | Maricopa | 44 min |
Nearby
Special Weather Statements in Arizona, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.